Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 8, 2011Tattnall County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 8, 2011, 8:35 PM EDT for Tattnall County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 8:35 PM EDT (00:35 UTC)
Expired
Aug 8, 2011, 9:00 PM EDT
In force
25 min
Issued by
NWS Charleston, SC

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1313 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WWUS82 KCHS 090035
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EDT MON AUG 8 2011

GAZ114-090100-
TATTNALL-
835 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 900 PM EDT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF GORDONIA ALTAMAHA STATE PARK...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONIA ALTAMAHA STATE PARK AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM 
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3214 8220 3215 8219 3220 8219 3211 8198
      3208 8198 3207 8194 3189 8206 3198 8222
TIME...MOT...LOC 0035Z 299DEG 16KT 3210 8224

$$

JAQ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:16 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 8, 8:16 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT MON AUG 8 2011

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE WILL PERSIST OVER OR NEAR THE
AREA EARLY THIS WEEK. A WEAK COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE TUESDAY INTO WEDNESDAY. HIGH PRESSURE WILL THEN
SETTLE INTO THE REGION LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TEMPERATURES SOARING INTO THE UPPER 90S MOST LOCALES WITH MID 90S
EVEN NEAR THE COAST LATE THIS AFTERNOON. HEAT INDICES MAINLY 105
TO 112 DEGREES ALTHOUGH A FEW OBS HAVE BEEN NEAR 115
DEGREES...MAINLY NEAR THE COAST AHEAD OF THE SEA BREEZE. A FEW
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED...ONE ON THE
LAKE BREEZE AROUND LAKE MOULTRIE. EXPECT ACTIVITY TO INCREASE A
BIT MORE THROUGH LATE AFTERNOON AS THE SEA BREEZE BEGINS TO SLOWLY
PUSH INLAND FROM THE COAST AND A TROUGH OF LOW PRESSURE LEADS TO
SOME CONVERGENCE INLAND...BUT KEPT POPS NO HIGHER THAN 30
PERCENT AS SYNOPTIC FORCING IS WEAK. AFTER THIS EVENING...ANY
CONVECTION SHOULD DISSIPATE. IT WILL BE ANOTHER WARM AND MUGGY
NIGHT WITH LOWS GENERALLY IN THE MID TO UPPER 70S INLAND AND LOWER
80S NEAR THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...THE INLAND SURFACE TROUGH WILL SLIP CLOSER TO THE
COASTLINE...AS AN EMBEDDED COLD FRONT APPROACHES FROM THE NORTHWEST.
EXPECT ANOTHER HOT DAY UNDER STRONG DOWNSLOPE FLOW AND A
SUBSEQUENTLY PINNED SEABREEZE...WITH TEMPERATURES PEAKING IN THE MID
TO UPPER 90S AWAY FROM THE IMMEDIATE COAST. DEWPOINTS COULD FALL
INTO THE LOWER 70S ACROSS INLAND AREAS WITHIN SOLID OFFSHORE
FLOW...YET EVEN THESE LOWER DEWPOINTS COMBINED WITH SUCH HOT
TEMPERATURES WILL CREATE HEAT INDICES IN THE 105 TO 110 DEGREE
RANGE. HAVE ISSUED A HEAT ADVISORY FOR TUESDAY AFTERNOON...LIKELY
THE LAST DAY IN THE FORECAST PERIOD THAT A HEAT ADVISORY CAN BE
ISSUED NEARLY 24 HOURS IN ADVANCE WITH SOME CONFIDENCE.

THE MAIN SHORTWAVE ASSISTING THE COLD FRONT IN ITS APPROACH WILL
REMAIN JUST UPSTREAM DURING THE PEAK HEATING/INSTABILITY PERIOD
TUESDAY AFTERNOON...LEAVING THE FORECAST AREA WITHIN NEGATIVE
VORTICITY ADVECTION FOR MOST OF THE DAY. AS A RESULT...MODELS ARE
INDICATING ONLY ISOLATED CONVECTIVE COVERAGE DESPITE DEEPENING
DEEP LAYER MOISTURE WITHIN THE SURFACE TROUGH. WILL MAINTAIN JUST
A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ALONG THE SEABREEZE AND ACROSS MUCH OF SOUTHEAST GEORGIA.

WEDNESDAY...NEARLY ZONAL FLOW ALOFT FROM EARLIER IN THE WEEK WILL
TRANSITION INTO A WEAK UPPER TROUGH...AS THE SURFACE FRONT PUSHES
SOUTHEAST INTO THE FORECAST AREA. BOTH GFS AND NAM SHOW THE MAIN
SHORTWAVE SLIPPING ACROSS THE COAST EARLY IN THE DAY...WITH
NOTICEABLY DRIER DEEP LAYER AIR AND ANOTHER AREA OF NEGATIVE
VORTICITY ADVECTION FOLLOWING QUICKLY IN ITS WAKE. THE BEST UPPER
LEVEL ENERGY AND DEEP LAYER MOISTURE COULD THUS BE JUST OFFSHORE
BY THE CLIMATOLOGICALLY FAVORED AFTERNOON HOURS FOR CONVECTION IF
THE MODELS VERIFY. AS A RESULT...RAIN POTENTIAL FOR WEDNESDAY
WILL BE EVEN LESS THAN TUESDAY...WITH JUST A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS CONFINED SOUTH OF THE SAVANNAH RIVER
WEDNESDAY AFTERNOON.

ALTHOUGH TEMPERATURES ON WEDNESDAY WILL BE SIMILAR TO PREVIOUS
DAYS...DRIER AIR EVIDENT IN MODEL RELATIVE HUMIDITY FIELDS
SUGGESTS THAT DEWPOINTS COULD MORE EFFICIENTLY MIX OUT ACROSS
INLAND LOCATIONS. HEAT INDICES WILL RANGE FROM ABOUT 104 TO 107
DEGREES ACCORDING TO LATEST FORECAST TEMPERATURES AND
DEWPOINTS...SUGGESTING A MORE MARGINAL ADVISORY EVENT.

THURSDAY...LATEST MODEL SOLUTIONS ARE ACTUALLY PLACING THE FRONT
SOUTH OF THE FORECAST AREA BY THURSDAY...EVIDENT BY NORTHERLY FLOW
AND MORE STABLE AIR ACROSS THE REGION. EXPECT SLIGHTLY COOLER
TEMPERATURES IN THE LOW TO MID 90S...WITH AFTERNOON DEWPOINTS
POSSIBLY FALLING INTO THE MID 60S FAR INLAND. THESE CONDITIONS
SHOULD KEEP HEAT INDICES JUST BELOW ADVISORY CRITERIA. DRIER
AIR...LITTLE UPPER LEVEL SUPPORT AND NO ADDITIONAL FOCUS FOR
CONVECTION OTHER THAN THE SEABREEZE...SUGGESTS RAIN CHANCES BELOW
15 PERCENT FOR THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED OVER THE MID ATLANTIC
STATES...LEADING TO SLIGHTLY COOLER AND DRY CONDITIONS EARLY THIS
WEEKEND. OVERALL...HIGH TEMPERATURES WILL REMAIN IN THE LOW 90S
FRIDAY WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. SLIGHT CHANCES
OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE OVER
INLAND AREAS BY LATE WEEKEND...AS THE SURFACE HIGH SHIFTS OFF
THE MID ATLANTIC COAST AND A LEE TROUGH DEVELOPS OVER THE
MIDLANDS. HIGH TEMPERATURES WILL ALSO GRADUALLY MODIFY INTO THE
MID 90S BY LATE WEEKEND INTO EARLY NEXT WEEK...AS LIGHT ONSHORE
FLOW BECOMES SOUTHWEST. SHOWER/THUNDERSTORM COVERAGE IS ANTICIPATED
TO INCREASE EARLY NEXT WEEK...AS LEE TROUGHING BECOMES ENHANCED OVER
THE MIDLANDS...WHILE A LOW PRESSURE SYSTEM SHIFTS FROM THE GREAT
LAKES TO THE NORTHEASTERN UNITED STATES.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS. PROBABILITIES FOR
SH/TSTMS APPEAR MINIMAL TONIGHT...ALTHOUGH A BIT BETTER AT KSAV WHERE
CB/S RUN UNTIL 01Z. ALTHOUGH WINDS WITH A LOW LEVEL JET WILL BE AS
HIGH AS 25 KTS...SURFACE WINDS WILL REMAIN BETWEEN 5 TO 10 KTS
OVERNIGHT...THUS WIND SHEAR IS NOT ANTICIPATED.

WEST/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 10 KTS TUESDAY.
CHANCES OF SHOWERS/THUNDERSTORMS ARE POSSIBLE LATE IN THE TAF
PERIOD AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST...BUT
CONFIDENCE REMAINS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL
OUTSIDE ANY AFTERNOON SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
TONIGHT...AN INLAND TROUGH OF LOW PRESSURE AND INCREASING LOW-
LEVEL WIND FIELDS WILL SUPPORT HIGHER THAN NORMAL WINDS/SEAS BUT
CONDITIONS SHOULD GENERALLY REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH SATURDAY...SOUTHWEST WINDS COULD SURGE TO 15 TO 20
KNOTS TUESDAY NIGHT WITHIN AN ENHANCED PRESSURE GRADIENT AHEAD OF
A SURFACE TROUGH AND ASSOCIATED COLD FRONT TO THE NORTHWEST. THE
FRONT WILL THEN PASS THROUGH THE COASTAL WATERS
WEDNESDAY...SHIFTING WINDS TO THE NORTH/NORTHEAST LATE WEDNESDAY
THROUGH THURSDAY. THERE COULD BE A BRIEF SURFACE ASSOCIATED WITH
THE NORTHEAST FLOW...HOWEVER WINDS ARE STILL EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA THROUGH THE PERIOD. WINDS WILL GRADUALLY
VEER AND BECOME ONSHORE OVER THE WEEKEND WHILE REMAINING AT OR
BELOW 15 KNOTS. SEAS OF 2 TO 4 FEET WILL GRADUALLY SUBSIDE TO 1 TO
3 FEET BY LATE WEEK AND PERSIST THROUGH THE WEEKEND.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 8...
KCHS...99 SET IN 1999 AND PREVIOUS YEARS.
KCHL...98 SET IN 1968.
KSAV...99 SET IN 1968.

RECORD HIGH MIN TEMPS FOR AUGUST 9...
KCHS...79 SET IN 2007.
KCHL...83 SET IN 2007.
KSAV...80 SET IN 1987.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 8, 3:27 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT MON AUG 8 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
327 PM EDT MON AUG 8 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-091000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
327 PM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 6:55 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT MON AUG 8 2011

GAZ088-SCZ040-042-082330-
ALLENDALE-HAMPTON-SCREVEN-
655 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES NORTHWEST OF SHIRLEY...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3278 8123 3259 8136 3276 8157 3284 8152
TIME...MOT...LOC 2255Z 299DEG 11KT 3278 8151

JAQ
Local storm report, Aug 8, 7:37 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 NE WHITE BLUFF        32.02N  81.11W
08/08/2011                   CHATHAM            GA   PUBLIC

            REPORT OF A LARGE TREE DOWN ON 518 WHEELER STREET.

&&

EVENT NUMBER CHS1100748

BDC
Local storm report, Aug 8, 7:54 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
754 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     SUNBURY                 31.77N  81.28W
08/08/2011                   LIBERTY            GA   911 CALL CENTER

            NUMEROUS BOATS SUNK NEAR THE SUNBURY BOAT RAMP ON FORT
            MORRIS ROAD DUE TO STRONG WINDS. HEAVY RAIN ALSO A
            CONTRIBUTING FACTOR

&&

EVENT NUMBER CHS1100749

BDC
Local storm report, Aug 8, 8:03 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 W WHITE BLUFF         31.99N  81.16W
08/08/2011                   CHATHAM            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SEVERAL TREES DOWN IN THE
            WILSHIRE ESTATES SUBDIVISION.

&&

EVENT NUMBER CHS1100750

JAQ
Local storm report, Aug 8, 8:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     1 ENE BURROUGHS         31.98N  81.23W
08/08/2011                   CHATHAM            GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF TREES DOWN IN
            GEORGETOWN. EVENT TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1100751

JAQ
Special weather statement, Aug 8, 8:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EDT MON AUG 8 2011

GAZ114-090100-
TATTNALL-
835 PM EDT MON AUG 8 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 900 PM EDT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF GORDONIA ALTAMAHA STATE PARK...
MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GORDONIA ALTAMAHA STATE PARK AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3214 8220 3215 8219 3220 8219 3211 8198
      3208 8198 3207 8194 3189 8206 3198 8222
TIME...MOT...LOC 0035Z 299DEG 16KT 3210 8224

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:19 PM EDTSpecial Marine WarningCHS87 min
Aug 8, 8:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh29 min
Aug 8, 9:17 PM EDTSpecial Weather StatementCHSTattnall58 min
Aug 9, 5:14 PM EDTSpecial Weather StatementCHSJenkins31 min
Aug 9, 5:18 PM EDTSevere Thunderstorm WarningCHSJenkins57 min
Aug 9, 5:51 PM EDTSpecial Weather StatementCHSCandler24 min
Aug 9, 5:54 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler66 min
Aug 9, 6:11 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven64 min
Aug 9, 6:16 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall59 min
Aug 9, 6:22 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Screven and 1 more53 min
Aug 9, 6:43 PM EDTSevere Thunderstorm WarningCHSEffingham62 min
Aug 9, 7:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more55 min
Aug 9, 7:40 PM EDTAreal Flood AdvisoryCHSLiberty, Long, Tattnall90 min
Aug 9, 7:52 PM EDTSpecial Marine WarningCHS113 min
Aug 9, 7:57 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh, Tattnall63 min
Aug 8, 10:50 PM EDTSpecial Weather StatementCHSBeaufort25 min
Aug 9, 4:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Aug 9, 5:00 PM EDTSpecial Weather StatementCHSAllendale30 min
Aug 9, 5:36 PM EDTSpecial Weather StatementCHSHampton24 min
Aug 9, 7:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper64 min
Aug 9, 7:46 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper59 min
Aug 9, 7:52 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester53 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.